Alert archive / South Dakota / High Wind Watches in 2015

High Wind Watch 2, NWS Aberdeen, SD

November 10, 201526 counties in South Dakota

NWS Aberdeen, SD issued this high wind watch at Nov 10, 2015, 2:57 PM CST for 26 counties in South Dakota. It took effect at Nov 12, 2015, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 10, 2015, 2:57 PM CST (20:57 UTC)
In effect from
Nov 12, 2015, 9:00 AM CST
Expired
Nov 11, 2015, 3:13 PM CST
In force
Issued by
NWS Aberdeen, SD
All 26 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS73 KABR 102057
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
257 PM CST TUE NOV 10 2015

...VERY STRONG WINDS POSSIBLE THURSDAY...

SDZ003>011-015>023-033>037-045-048-051-111030-
/O.NEW.KABR.HW.A.0002.151112T1500Z-151113T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...FORT PIERRE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
257 PM CST TUE NOV 10 2015 /157 PM MST TUE NOV 10 2015/

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

* TIMING...FROM MID MORNING TO EARLY EVENING.

* WINDS...NORTHWEST INCREASING TO 35 TO 50 MPH WITH HIGHER GUSTS
  POSSIBLE IN THE AFTERNOON. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE SEVERELY AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
TDK
3 follow-up statements
414 
WWUS73 KABR 110900
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
300 AM CST WED NOV 11 2015

...WINDY CONDITIONS TODAY...MUCH STRONGER WINDS THURSDAY...

SDZ022-023-111700-
/O.NEW.KABR.WI.Y.0024.151111T2100Z-151112T0600Z/
/O.CON.KABR.HW.A.0002.151112T1500Z-151113T0000Z/
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...CASTLEWOOD...CLEAR LAKE
300 AM CST WED NOV 11 2015

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

* TIMING...MID AFTERNOON THROUGH THE EVENING HOURS. STRONG WINDS
  AGAIN THURSDAY AFTERNOON.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS AROUND 45 MPH THIS
  AFTERNOON AND EVENING. NORTHWEST 30 TO 40 MPH WITH GUSTS NEAR 55
  MPH POSSIBLE THURSDAY AFTERNOON. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE SEVERELY AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>011-015>021-033>037-045-048-051-111700-
/O.CON.KABR.HW.A.0002.151112T1500Z-151113T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-STANLEY-SULLY-
HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
300 AM CST WED NOV 11 2015 /200 AM MST WED NOV 11 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

* TIMING...FROM MID MORNING TO EARLY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS NEAR 55 MPH POSSIBLE.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE SEVERELY AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
TMT
826 
WWUS73 KABR 111616
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1016 AM CST WED NOV 11 2015

...WINDY CONDITIONS TODAY...MUCH STRONGER WINDS THURSDAY...

SDZ022-023-120030-
/O.CON.KABR.WI.Y.0024.151111T2100Z-151112T0600Z/
/O.CON.KABR.HW.A.0002.151112T1500Z-151113T0000Z/
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...CASTLEWOOD...CLEAR LAKE
1016 AM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

* TIMING...MID AFTERNOON THROUGH THE EVENING HOURS. STRONG WINDS 
  AGAIN THURSDAY AFTERNOON. 

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS AROUND 45 MPH THIS 
  AFTERNOON AND EVENING. NORTHWEST 30 TO 40 MPH WITH GUSTS NEAR 
  55 MPH POSSIBLE THURSDAY AFTERNOON. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE SEVERELY AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>011-015>021-033>037-045-048-051-120030-
/O.CON.KABR.HW.A.0002.151112T1500Z-151113T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-STANLEY-SULLY-
HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
1016 AM CST WED NOV 11 2015 /916 AM MST WED NOV 11 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

* TIMING...FROM MID MORNING TO EARLY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS NEAR 55 MPH POSSIBLE.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE SEVERELY AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
278 
WWUS73 KABR 112113
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
313 PM CST WED NOV 11 2015

SDZ022-023-120630-
/O.UPG.KABR.HW.A.0002.151112T1500Z-151113T0000Z/
/O.NEW.KABR.WI.Y.0025.151112T1200Z-151113T0000Z/
/O.CON.KABR.WI.Y.0024.000000T0000Z-151112T0600Z/
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...CASTLEWOOD...CLEAR LAKE
313 PM CST WED NOV 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THROUGH THE LATE EVENING HOURS. STRONG WINDS AGAIN
  THURSDAY AFTERNOON.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS AROUND 45 MPH THOUGH LATE
  THIS EVENING. NORTHWEST 30 TO 40 MPH WITH GUSTS NEAR 50 MPH
  POSSIBLE THURSDAY AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE SEVERELY AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>011-015>021-033>037-045-048-051-120630-
/O.UPG.KABR.HW.A.0002.151112T1500Z-151113T0000Z/
/O.NEW.KABR.WI.Y.0025.151112T1200Z-151113T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-STANLEY-SULLY-
HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
313 PM CST WED NOV 11 2015 /213 PM MST WED NOV 11 2015/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...FROM THE MORNING HOURS TO EARLY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS EXCEEDING 50 MPH
  POSSIBLE.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE SEVERELY AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-120630-
/O.NEW.KABR.WI.Y.0025.151112T1200Z-151113T0000Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
313 PM CST WED NOV 11 2015

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. 

* TIMING...MAINLY FROM THE MID MORNING HOURS TO EARLY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS EXCEEDING 50 MPH
  POSSIBLE.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE SEVERELY AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Nov 10, 2:07 PM CST, 50 minutes earlier.

Area forecast discussion, Nov 10, 2:07 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
207 PM CST TUE NOV 10 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 206 PM CST TUE NOV 10 2015

A SLOW MOVING FRONTAL BOUNDARY WILL CONTINUE TO SLIDE SOUTHEAST OVER
THE REGION TONIGHT. LOW CLOUDS/FOG AND PERHAPS EVEN DRIZZLE ARE
EXPECTED LATER THIS EVENING AND OVERNIGHT BEHIND THE FRONT.
MEANWHILE WAA WILL TAKE SHAPE OUT WEST WITH MEASURABLE PCPN POSSIBLE
MAINLY WEST RIVER AFTER MIDNIGHT.  THE MAIN SYSTEM IS STILL EXPECTED
TO MOSTLY MISS THE CWA...EXCEPT FOR THE WIND.  ON WEDNESDAY
BORDERLINE CRITERIA WINDS ARE POSSIBLE OVER THE SOUTH AND SOUTHEAST
CWA...FOR NOW COVERAGE LOOKS LOW ENOUGH SUCH THAT A HEADLINE WONT BE
NEEDED. LATER SHIFTS MAY HAVE TO RE-EVALUATED. ON THURSDAY HOWEVER
THE STORY IS SOMEWHAT DIFFERENT. A CLIPPER LIKE SYSTEM WILL BRING
BIG PRESSURE RISES/TIGHT PRESSURE GRADIENT TO THE FORECAST AREA.
DEEP MIXING BY LATE MORNING AND AFTERNOON WILL SUPPORT HIGH END
ADVISORY CRITERIA WINDS...POSSIBLE HIGH ENOUGH TO JUMP INTO HIGH
WIND CRITERIA.  A HEADLINE WILL BE NEEDED...BUT FIRST WISH TO GET
THROUGH WEDNESDAYS WIND SITUATION BEFORE PUTTING OUT HEADLINES FOR
THURSDAY.  WILL MAKE LAST MINUTE DECISION. LIKE MENTIONED BEFORE
SOME LIGHT PCPN IS POSSIBLE TNT WEST AND ACROSS THE CWA
WEDNESDAY...BUT VAST MAJORITY OF IT SHOULD BE EAST AND SOUTH.
CONVECTIVE RAIN/SNOW SHOWERS POSSIBLE ON THURSDAY IN ADDITION TO THE
STRONG WIND. CERTAINLY POSSIBLE THAT ANY SNOW SHOWERS COULD PROVIDE
FOR BRIEF LOW VISIBILITY...ESPECIALLY OVER THE COTEAU AND SISSETON
HILLS AREA THURSDAY AFTERNOON.  WINDS THEN DIMINISH FOR THURSDAY
NIGHT INTO FRIDAY.  TEMPERATURES WILL BE MUCH COOLER THE NEXT COUPLE
DAYS GIVEN PLENTIFUL CLOUDINESS AND ADVECTION OF A COOLER AIRMASS
INTO THE REGION.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 206 PM CST TUE NOV 10 2015

SHOULD BE SETTLING INTO A DRY QUIET EXTENDED FORECAST PERIOD WITH
TEMPERATURES TRENDING WARMER AFTER FRIDAY'S HIGHS ONLY IN THE 40S
FOR THE MOST PART. LOW LEVEL WAA IS STILL BEING ADVERTISED IN THE
GFS/ECMWF AND CANADIAN MODELS FROM FRIDAY NIGHT THROUGH SATURDAY
NIGHT. AND THEN THE WARM AIRMASS SHOULD REMAIN IN PLACE UNTIL MONDAY
WHEN...SIMILAR TO TODAY...A COLD FRONT SHOULD BE MARCHING ACROSS THE
CWA...TURNING THINGS COOLER AGAIN. THE GFS/ECMWF SEEM TO AGREE FOR
THE MOST PART THAT THIS AREA UNDERGOES A SWITCH BACK TO SOUTH-
SOUTHWESTERLY FLOW ALOFT BY NEXT MONDAY...WHEN THERE IS SOME
POTENTIAL FOR SEEING SHORTWAVE ENERGY LIFT OUT INTO THE
CENTRAL/NORTHERN PLAINS AGAIN AND BRING ANOTHER ROUND OF MAINLY RAIN
CHANCES AT THE END OF THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1149 AM CST TUE NOV 10 2015

LOW CLOUDS ARE SINKING SOUTH TOWARD THIS REGION FASTER THAN WAS
PREVIOUSLY FORECAST...AND THINKING NOW IS THAT THE MIXING LAYER
HEIGHT MIGHT NOT BE ABLE TO RECOVER ENOUGH TO ALLOW FOR MVFR
HEIGHTS /1000FT TO 3000FT AGL/ THIS AFTERNOON BEFORE THE LOW
STRATUS CLOUD DECK REACHES KMBG. TIMING HAS BEEN SPED UP FOR ONSET
OF LOW CLOUDS AT ALL FOUR TERMINALS...AS HAS THE WIND-SHIFT
ASSOCIATED WITH THE COLD FRONT PUSHING ACROSS THE DAKOTAS TODAY
AND TONIGHT. IT'S A BIT MORE PROBABLE THAT THE HEIGHT OF THE MIXED
LAYER AT KABR...KPIR AND KATY WILL BE HIGH ENOUGH TO SUPPORT
INITIAL CIG HEIGHTS IN THE MVFR RANGE /1000FT TO 2000FT AGL/ LATE
THIS AFTERNOON INTO LATE THIS EVENING. BUT THERE IS THE POTENTIAL
THAT CIGS COULD FALL INTO THE IFR RANGE AND SOME IFR/MVFR VSBYSCOULD
BE DEVELOPING AS WELL BY LATE TONIGHT.

THE LATEST WRINKLE TO START MONITORING FOR IS THE POTENTIAL FOR
LIGHT FOG AND/OR MISTY...DRIZZLY CONDITIONS TO SET UP LATER IN THE
TAF VALID PERIOD AT KPIR...KABR AND KATY /MAINLY AT OR AFTER 12Z
WEDNESDAY/ WHEN THE LARGE SYNOPTIC SCALE SYSTEM OVER THE
SOUTHWESTERN U.S. BEGINS TO LIFT UP TOWARD THE NORTHERN/CENTRAL
PLAINS REGION. THERE IS STILL SOME UNCERTAINTY SURROUNDING WHETHER
OR NOT LIGHT PRECIPITATION WILL MOVE FAR ENOUGH NORTH AND EAST
WEDNESDAY MORNING AND AFTERNOON TO INFLUENCE KPIR AND KATY WITH
SEVERAL HOURS OF LIGHT PRECIPITATION...SO THIS WILL CONTINUE TO BE
MONITORED AS WELL.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR SDZ003>011-015>023-033>037-045-048-051.

MN...NONE.
&&

SHORT TERM...TDK
LONG TERM...DORN
AVIATION...DORN
Hazardous weather outlook, Nov 10, 5:27 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
527 AM CST TUE NOV 10 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111130-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
527 AM CST TUE NOV 10 2015 /427 AM MST TUE NOV 10 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHWEST WINDS ARE FORECAST ON THURSDAY. SUSTAINED SPEEDS
ARE LIKELY TO EXCEED 30 MPH WITH GUSTS OVER 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

Nearby

High Wind Watches in South Dakota, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.